MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. JP HEMADUCT 19FR W/15FR TROCAR; CATHETER, IRRIGATION

CARDINAL HEALTH P.R. 218, INC. JP HEMADUCT 19FR W/15FR TROCAR; CATHETER, IRRIGATION
Model Number JP-HUR195
Health Effect - Clinical Codes Bacterial Infection (1735); Unspecified Infection (1930); Pain (1994)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is on-going.A follow-up report will filed once investigation has been completed.
 
Event or Problem Description
Customer has reported that the patient allegedly developed an infection after having a jackson pratt drain placed.Customer reports that a female patient age (b)(6) had a jackson pratt drain placed following an abdominal plasti procedure.Drain was placed on (b)(6) 2017 and removed on (b)(6) 2017 and patient had a fever and back pain and was found to have a staph infection and was hospitalized.Facility does not track lot number and is reporting product was either product number su130-1411 or jp-hur195.
 
Additional Manufacturer Narrative
A corrective and preventive action was initiated for the issue and recall issued prior to this complaint being logged.The customer sample was not available for evaluation.It is vital to the investigation that the customer sample or lot number be available for review and testing.As no lot number was provided, we were unable to trace the device history report, quality testing performed and corresponding results.An analysis of the complaint data since july 2016 to present was reviewed and demonstrates that this is the third time that this type of issue is reported from this catalog in the last 12 months.A root cause for the reported concern cannot be identified with the amount of information available.The allegedly defective sample was not returned for evaluation.No actions identified, since no evidence of a manufacturing issue was found.It is important to ensure that product is used per instructions provided in the directions for use that states the following: ¿trocars, drains and reservoirs are for single patient use only and should be discarded after use. do not use if package has been opened or damaged.Risk associated with the use of wound drains include, but are not limited to, infection and inflammation.Prior to surgery, the patient should be informed of the risk or complications arising from the patient¿s degree of intolerance to any foreign object placed in the body.¿  the investigation and 100% inspection of (b)(4) units from inventory showed that the potential for a failed sterility (tested via industry standard dye testing) is very low at (b)(4)% of product produced.Based on the information provided, it cannot be confirmed that the infection experienced was caused by or related to this product.

Brand Name
JP HEMADUCT 19FR W/15FR TROCAR
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6675272
Report Number1423537-2017-00112
Device Sequence Number46501
Product Code GBX
UDI-Device Identifier10885380064135
UDI-Public10885380064135
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberJP-HUR195
Device Catalogue NumberJP-HUR195
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/30/2017
Initial Date Received by Manufacturer 05/30/2017
Supplement Date Received by Manufacturer05/30/2017
Initial Report FDA Received Date06/28/2017
Supplement Report FDA Received Date07/21/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age48 YR